Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Complera weight gain

(1/1)

futureRN:
I've been on complera for about a few months now. I've noticed a bit of a weight gain. I want to say around 15-25 lbs. I've gained it mainly around my abdominal area (which is mainly where I've always stored it... family curse). Anyways, I've cut my calories and have done rigorous cardio and dieted for about 2-3 weeks now with no progress at all. Pre-complera this weight would've been down at least 8 lbs for me.

My question is: what should I do in the quest for a better body. I'm going to talk about Egfirta to my Doctor. I wanted to see what other people here have done in order to shed and keep off the extra weight.

Thanks in advance :D

buginme2:
 Your  weight gain probably has more to do with starting meds and a return to health than it has to do specifically with Complera.

 When I started meds I  gained about twenty pounds.  It's rather common.  I  started with Atripla.  When I changed to Complera I  actually lost weight.



 

futureRN:
I wouldn't really say a return to health... because when I originally lost my weight in 2008 I was negative. I've been pretty healthy and active since my weight lost. Even when I was positive and not on the medication, I lived a healthy and active life style. I don't my weight gain is me returning to health. This weight gain is unacceptable and needs to be reversed.

le_liseur:
Well, for one, since Complera has to be taken with complete meals, around 350 calories, it's normal to gain weight if you didn't already have the habit to eat that much.

Beside, you don't really say how much you weight in total, and what's your height. You might have got a few pounds since you started, but, like buginme said, it might also just be a normal weight for your height. And then, there's also age; your body will react differently over time to many things, including food, and exercises... ;)

I doubt it's 'only' because of the medications, but then again, maybe it is. I feel it might be because you had to modify your diet so that Complera works well, meaning taking the time to eat complete caloric meals every time you have to swallow the pill.

If gaining 15 pounds is a real issue, did you say anything to your doctor when he suggested to take Complera, and told you that you'd have to have caloric meals?

Navigation

[0] Message Index

Go to full version